BulDML at Institute of Mathematics and Informatics >
IMI Periodicals >
Pliska Studia Mathematica Bulgarica >
2017 Volume 27 >

Please use this identifier to cite or link to this item:

Title: Application of Discrete Dividends to American Option Pricing
Authors: Koleva-Petkova, Dessislava
Milev, Mariyan
Keywords: Finite differences
discrete dividends
American options
Issue Date: 2017
Publisher: Institute of Mathematics and Informatics at the Bulgarian Academy of Sciences
Citation: Pliska Studia Mathematica Bulgarica, Vol. 27, No 1, (2017), 37p-46p
Abstract: Dividends are a detail of financial instruments pricing which is often being oversimplified. However, companies do declare (and pay out) flows which can be significant. In this paper we briefly review some known approaches to this topic. We analyse a few known drawbacks with application to American option pricing. Due to the fact that these options rely on numerical methods for their pricing, applying discrete dividends to the chosen approach may affect the solution quality. As we will show shortly, for some methods there are flaws affecting positivity and smoothness of the numerical solution while others are too computationally heavy. We find that applying discrete dividends to an exponentially fitted scheme (the Duffy scheme) overcomes these problems and we manage to obtain a smooth and sensible solution. 2010 Mathematics Subject Classification: 35K10, 65N06, 91G60, 62P05.
Description: [Koleva-Petkova Dessislava; Колева-Петкова Десислава]; [Milev Mariyan; Милев Мариан]
ISSN: 0204-9805
Appears in Collections:2017 Volume 27

Files in This Item:

File Description SizeFormat
Pliska-27-2017-037-046.pdf378.67 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


Valid XHTML 1.0!   Creative Commons License